Skip to main content

Fluid flow through a helical pipe


In this paper we study the flow of incompressible Newtonian fluid through a helical pipe with prescribed pressures at its ends. Pipe’s thickness and the helix step are considered as the small parameter ɛ. By rigorous asymptotic analysis, as ɛ→ 0 , the effective behaviour of the flow is found. The error estimate for the approximation is proved.

This is a preview of subscription content, access via your institution.

Author information

Authors and Affiliations


Corresponding author

Correspondence to Eduard Marušić-Paloka.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Marušić-Paloka, E., Pažanin, I. Fluid flow through a helical pipe. Z. angew. Math. Phys. 58, 81–99 (2007).

Download citation

  • Received:

  • Revised:

  • Published:

  • Issue Date:

  • DOI:

Mathematics Subject Classification (2000).

  • 35B40
  • 35Q30
  • 76D05


  • Navier–Stokes equations
  • helical pipe
  • asymptotic analysis
  • curvilinear coordinates